Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 08:30:22 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631834
  • Total Topics: 47835
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Kidney stones from Truvada & Nevirapine combo  (Read 1688 times)

0 Members and 1 Guest are viewing this topic.

Offline buddy

  • member
  • Posts: 1
Kidney stones from Truvada & Nevirapine combo
« on: November 09, 2006, 09:50:28 PM »
Anyone heard of kidney stones from the combo of these 2 meds? I have heard of Truvada by itself being a possible cause. Anyone, anyone?   

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Kidney stones from Truvada & Nevirapine combo
« Reply #1 on: November 10, 2006, 03:41:44 AM »
As far as I know, neither the two drugs in Truvada (Viread, FTC) nor nevirapine cause kidney stones ... Viread can cause other kidney problems for a small number of people, but not stones.

Viread, kidneys, and kidney stones - John Hopkins expert Q & A

- matt
"The object is to be a well patient, not a good patient"

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Kidney stones from Truvada & Nevirapine combo
« Reply #2 on: November 16, 2006, 05:37:22 PM »
i have a friend that was on truvada and it blew his kidneys out. i'm on atripla and it scares me. i noticed i'm pissing 200% more often so i know my kidneys are having to work harder.
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline sally

  • Member
  • Posts: 17
Re: Kidney stones from Truvada & Nevirapine combo
« Reply #3 on: November 17, 2006, 04:51:33 PM »
I was recently taken off of Truvada (tenofovir) because I developed HIV nephropathy (kidney disease). I still have kidney damage but my relevant labs (creatinine, uric protein level) have improved dramatically since stopping the drug. NOBODY should be taking tenofovir who has any sign of kidney damage or disease. You'll find plenty of info on this subject on the Internet.

Offline sally

  • Member
  • Posts: 17
P.S. (Truvada (tenoforvir)/Kidneys
« Reply #4 on: November 17, 2006, 05:00:01 PM »
The kidney specialist I was referred to told me that I'd probably be on dialysis within two years due to the damage at that point. Since my labs have improved dramatically, so has my prognosis. So if you have negative kidney function tests while on tenofovir/Truvada and stop taking it, give it a couple of months to see if the tests get back to normal. Some people who take trenofovir/Truvada have totally reversible kidney damage once the drug is stopped. Although I was told that the damage I sustained was not reversible because my biopsy showed HIV nephropathy, I've improved anyway. In my many years of experience with HIV, doctors are wrong all the time.


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.